Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Zolpidem

I took a few days 10 mg of zolpidem for sleep (from the doctor) and now my head is terrible you think it would go by itself?I have terrible insomnia and i don't know is very unpleasent and makes me very lethargic in motion.
3 Responses
973741 tn?1342346373
Insomnia is terrible.  And definitely can leave you fatigued.  Things that help me with it are physical activity on a regular basis during the day, good sleep habits like a regular schedule of going to bed, white noise like a fan, a cool and dark room, not eating or drinking too much before bed.  Sleep aids are helpful short term for some but I've always tried to stay away from that.  So, your doctor prescribed you something.  Have you ever considered melatonin?  That's something that lots of people can take successfully without side effects.  

Ambien or zolipidem have a slew of side effects associated with it.  Headache is one of them.  When you say your head is terrible, is this what you mean, headache?  Daytime drowsiness is common too.  Impaired thinking as well.  It's a medication that many take and it's helped them.  But it's not for everyone.  So, you'll need to decide if it is for you.  You can talk to your doctor about he side effects you experience on it and then judge it if ultimately helps you get more sleep if it is worth the side effects or not.  good luck
2 Comments
feel weakness and headache doctor has prescribed me for insomnia I'm afraid to take him anymore
I do not want to take it anymore,i'm afraid
973741 tn?1342346373
I don't think you should be 'scared'.  But if the medication is not for you, it's not. Do call your doctor about it.  Ask about melatonin.  ?  
2 Comments
I'll try to buy from the pharmacy these days until I get my headaches .thancks alot for advice
I'm not sure what you're saying here -- are you saying you're going back to the pharmacy for more Ambien when it gives you headaches?  Specialmom has told you if it does that it's probably just not the right thing for you to take.  If you're saying you're going to try the melatonin she suggested, why would you expect headaches?  If you are trying melatonin, try buying it in a health food store if there's one near you, they will have more options.  What works best is sublingual, about 1mg or so.  Too high a dose doesn't work as well usually with this particular substance.  Drug stores are not generally good places to buy supplements, as they just have them made for them by companies and don't take any time to make sure the forms are the best and the additives kept to a minimum.  It's just not what they really take the time for.  
Avatar universal
Look at the prescription bottle to see which company manufactured the zolpidem.  For many years a pharmacy sent me 90 day supplies of zolpidem from Mylan (manufacturer) which worked well.  Then one time I noticed the color of the pills had changed to white and the shape was a little different.  Those pills were from Teva (manufacturer) and gave me headaches, dizziness and a general sense of unwellness.  I complained to the pharmacy and they immediately replaced the Teva pills with pills from Mylan.  Fast forward 3-5 years and the same thing happened again.  Pharmacy gave me pills from Teva, they made me sick, and I was told that Mylan had gone out of business because their facility was destroyed by Hurricane Maria (in Puerto Rico).  After doing research I instructed the pharmacy to get the pills from Torrent (manufacturer).  Those pills are peach colored and oblong, the same as Mylan's pills were.  The pills from Torrent worked fine.  Several months later my prescription was refilled with pills from Aurobindo Pharmacy. The pills were white and oval shaped and did not work well.  I did not have headaches, but they weren't as effective in getting me to fall asleep and then I would only sleep a couple of hours.  Once again I had to go back to the pharmacy and my doctor to replace them with the good pills from Torrent.  So there is definitely a difference between pills from different manufacturers, even though they are all "supposed to be" the same.  btw, I recently found out that the Puerto Rican Mylan facility was not destroyed in the hurricane, only repurposed for awhile because their building was one of the few surviving structures in the town and it was used for distribution of food and water to locals.  It is possible by now that they have resumed production.  I hope this is helpful.
1 Comments
Mylan, to my understanding, is a huge company.  It's not gone.  It was never gone.  Puerto Rico at one time had a lot of pharmaceutical manufacturers but most left a while back -- it was due to a tax break that the US took away long before the hurricane hit.  Teva is known to be one of the least trustworthy generic manufacturers out there, though any of them can make a bad product.  Unfortunately, Teva is also the biggest, and most pharmacies carry their stuff.  It's usually okay, but brand names are usually best as they have better quality control -- but insurance these days often won't cover brand name drugs if a generic exists.  If you really have a problem, try the more expensive brand name version and see if it solves the problem -- generic companies cut a lot of corners.  It could be the fillers and binders as well.  
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
In You Can Prevent a Stroke, Dr. Joshua Yamamoto and Dr. Kristin Thomas help us understand what we can do to prevent a stroke.
Smoking substitute may not provide such a healthy swap, after all.